MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.5MM X 3.5MM DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

SMITH & NEPHEW, INC. EVOS 2.5MM X 3.5MM DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 71175041
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to surgery the hook on end of depth gauge was noticed broken off.The drill bit bent inside the drill guide causing the drill guide to be bent itself.No delay or injury reported.The procedure was finished using a smith and nephew backup device.
 
Additional Manufacturer Narrative
He device, used in treatment, was returned for evaluation.A visual inspection confirms the evos 2.5mm x 3.5mm drill guide is bent.The device was manufactured in 2017 and it shows signs of significant wear/usage.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.5MM X 3.5MM DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10374828
Report Number1020279-2020-03746
Device Sequence Number3119784
Product Code FZX
UDI-Device Identifier00885556636404
UDI-Public00885556636404
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175041
Device Catalogue Number71175041
Device Lot Number17MSC0020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer08/12/2020
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date08/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1